Programme 5th Global Summit of GADRI: Engaging Sciences with Action

Intercontinentally and Virtually from 13:00 hours UTC, 31st August to 16:00 hours UTC, 1st September 2021

JP time	(Coordina ted Universal	(Indian Standard Time)	Europe (Central European Time)	(Eastern Daylight Time)	US (Pacific Daylight Time)		Common Opening Ceremony				
	T :					2.5 hr 30 min	 Welcome, Paul Kovacs, Chair, GADRI Board of Directors; and Founder and Executive Director of the Institute for Catastrophic Loss Reduction at Western University, Canada Greetings, Mami Mizutori, Special Representative of the Secretary-General for DRR, UNDRR, Switzerland - Greetings (video 				
							 message) GADRI : Objectives, Structure and Expected Outcomes of the 5th Global Summit of GADRI, Hirokazu General, GADRI, and Professor, Disaster Prevention Research Institute (DPRI), Kyoto University, Japan 				
							Group Photo	Chair: Kaoru Takara			
							Plenary Session I: Systemic Risk and Current Action (speakers @ 20 min presentation and 10 min Q&A by each presenter)	Dean, Professor and Dean, Graduate School of Advanced Integrated Studies (GSAIS) in Human Survivability (Shishu-Kan), Kyo			
PM 22:00	31st Aug PM 13:00 PM 15:30	PM 18:30	PM 15:00		31st Aug AM 6:00 AM 8:30	90 min	 Loretta Hieber Girardet, Chief, Risk Knowledge, Monitoring and Capacity-Development Branch, United Nat Risk Reduction (UNDRR) COVID-19 and other hazards – Science into Action, Virginia Murray, Head, Global Disaster Risk Reduct England (PHE) Lessons of COVID-19 for Systemic Risk Governance: Recycling Sustainability and Resilience, Ortwir Director, Institute for Advanced Sustainability Studies (IASS) 	ions Office for Disaster			
						30 min	 Report of Achievements by members of GADRI contributing to the targets of S&T Roadmap, Subhajy Kyoto University Analysis of the GADRI Questionnaire Survey covering contributions to Sendai Framework, Climate C Covid-19, Genta Nakano, DPRI, Kyoto University Introducing GADRI Book Series, Sameh Kantoush, DPRI, Kyoto University GADRI Book Launch, Mahua Mukherjee, Indian Institute of Technology (IIT), Roorkee Publication of the book "Disaster Risk Reduction and Resilience", Muneta Yokomatsu, DPRI, Kyoto University 	Chair: Hirokazu Tatano Secretary-General, GADRI; Professor, DPRI, Kyoto University			
			1		1	30min	Break				
JP time	UTC time	India (Indian Standard Time)	Europe (Central European Time)	US (Eastern Daylight Time)	US (Pacific Daylight Time)	6h	Americas covering North and Sou Multidisciplinary Modeling Progress and the Role of Community	/ Engagement in Resilience Planning			
1st Sept	31st Aug	31st Aug	31st Aug	31st Aug	31st Aug	_	12:00 to 18:00 hours US Eastern Daylight Time (EDT), Organising Committee: Prof. John van de Lindt, Dr. Guirong (Grace) Yan, Dr. Jamie K				
							Multidisciplinary Modeling Progress and the Role of Com	nmunity Engagement in Chair:Grace Yan			
			PM 18:00 PM 18:30	PM 12:00 PM 12:30		30min	Keynote Speech Resilience Planning John W. van de Lindt, Colorado State University & Center for Resilience Planning	Center for Hazard Mitigation and			
			PM 18:30 PM 18:40	PM 12:30 PM 12:40	PM 9:30 PM 9:40	10min	Break				
		PM 22:10 AM 0:00	PM 18:40 PM 20:30					riers for Scientists and Engineers to Enhance Resilience			
	PM 16:40 PM 18:30						Liesel Ritchie, Associate Director of the Center for Coastal Studies, Department of Sociology,	/irginia Tech n, University of Delaware + 5 min Q&A - 80 min followed by 30 min Panel discussion			
AM 1:40 AM 3:30				PM 12:40 PM 14:30	PM 9:40 PM 11:30	110min	1Towards joint earthquake-tsunami hazard assessment for urban and evacuation planning: pilot study in the port city of San Antonio, ChileBarriers to Inc. Walt Peacock, A&M and Prog	reasing Resilience: Ideological Blinders, Science, and Money Professor, Department of Landscape Architecture and Urban Planning, Texas ram Director, Humans, Disasters, and the Built Environment (HDBE), rectorate, National Science Foundation			
							2 Patricio Catalan, Universidad Técnica Federico Santa Maria, Chile	Gap between Research and Operations: Engaging Practitioners in Resea Prationalization CEO, Disaster Technologies, Inc.			
							 Integrated Modeling and Decision Support to Foster Effective Resilience Policy Building Coas Rear Admiral A 	tal Resilience in Virginia ~ Connecting Research to Need Ann C. Phillips, USN (Ret), Special Assistant to the Governor for Coastal Protection at Office of the Governor, State of Virginia			
							Enabling Resilience Through Social Impact Assessment	Based Engineering Approach to Design for Community Resilience a, John A. Blume Professor in Civil and Environmental Engineering, Stanford			
	PM 18:30 PM 19:00		PM 20:30 PM 21:00	PM 14:30 PM 15:00	PM 11:30 PM 12:00	30min	Break				
	PM 19:00 PM 21:30		PM 21:00 PM 23:30	PM 15:00 PM 17:30	PM 12:00 PM 14:30		II. Innovative Approaches in Disaster Resilience IV. Equitable Res	silience: Addressing Social Justice in Disasters			
							 Grace Yan, Center for Hazard Mitigation and Community Resilience, Missouri University of Science and Technology Brian Phillips, University of Florida Xinyue Ye, Texas A&M University 	, Hazard Reduction and Recovery Center, Texas A&M University , National Institute for Standards and Technology I cClain , National Oceanic and Atmospheric Administration Stony Brook University n followed by 30 min Panel Discussion)			
								a Team Sport State Hazard Mitigation Officer (SHMO) and Branch Manager, Maryland nagement Agency (MEMA)			
							Bending the Curve: Stories of Resilience Success The Role of So	Social Inequality in Measuring and Modeling Community Resilience Sociate Lead Technical Investigator, National Construction Safety Team			
						150min	3 Probabilistic Analysis and Metamodeling of Hurricane Coastal Hazards Norberto C. Nadal-Caraballo, U.S. Army Engineer R&D Center (ERDC) 3 Doomed before on historically Jennifer F. Here	The disruption? The inequitable amplification of complex event impact underrepresented group operated small businesses Igeson , Applied Economics Office of the Engineering Laboratory (EL), Nationand Indards and Technology (NIST)			
							4Samuel D. Brody, Regents Professor and holder of the George P. Mitchell '40 Chair in Sustainable Coasts, Department of Marine and Coastal Environmental Science, Texas A&M4Voices Kim Klockow	houghtful Social Science Presence in a Weather Laboratory: Raising Loc McClain, Research Scientist and the Societal Applications Coordinator, stitute for Mesoscale Meteorological Studies (CIMMS)			
							Design against Tornadoes to Enhance Tornado ResiliencePublic housing5Grace Yan, Director, Center for Hazard Mitigation and Community Resilience, Missouri University5Sara Hamideh	g recovery and participantion as indicators of social justice in disasters , Assistant Professor, School of Marine and Atmospheric Sciences, Sustainab Brook University			
							6 Recent Studies on the Resilience of Structural Systems Affected by Stationary and Nonstationary Wind Hazards Luca Caracoglia, Associate Professor, Department of Civil and Environmental Engineering, 6 Urban flood vul Kelly Anderso	ulnerability according to migrant status: Lessons from Beira, Mozambiq			

AM 1: A											A&M University	
AM 1: A	M 7:00							 Emerging Technologies for Infrastructure Mahmoud Reda Taha, Distinguished Profess Environmental Engineering, UNM Resilience I 	sor & Chair – Department of Civil Construction and	8	Reduce Disaster Suffering David I. Maurstad , FEMA Deputy Associate Executive of the National Flood Insurance Pro	Administrator for Insurance and Mitigation, Senior ogram
		PM 21:30 PM 22:00 31st Aug	AM 3:30				30min	Bre	ak time - Breakout rooms available for thos	e wh	o wish to connect with other members	5.
A		PM 22:00 PM 23:30	AM 3:30	AM 0:00	PM 18:00	PM 15:00 PM 16:30		How to Engage Science in t 4 kd • Mobilizing science for disaster risk red Director, International Programme Office • Disaster Risk Reduction in Small Natio	Ienary Session II for All Participants he Decision-Making Process within Relate Science into Action? eynote speakers @ 20min and 10 min for discussi duction and development safety - a decade of of Integrated Research on Disaster Risk (IRDR ons, Selwyn Mahon, American University of th	on ques	st of IRDR, Qunli Han , Executive	Chair: Charles Scawthorn Visiting Researcher, Univ. California at Berkeley and Principal of SPA Risk LLC
								Prevention Research Institute (DPRI), Ky	with a paradigm-shift of the water-related d oto University eral, United Cities and Local Governments (UC			
									Break - One hour			
J	JP time	UTC time	India (Indian Standard Time)	Europe (Central European Time)	US (Eastern Daylight Time)	US (Pacific Daylight Time)	6h		Asia and (Jaging Sciences with Action : 9:30 - 15:45 hours Japan Standard ganising Committee: GADRI Secretariat sup	Vo Tim	bices from Asia and Ocean ne (JST), 1st September 2021	
September 2021	M 9:30	AM 0:30 AM 6:45	PM 12:15		PM 20:30 AM 02:45 PM 20:30	31st Aug PM 17:30 PM 23:45 PM 17:30 PM 17:30 PM 19:30	120 min	Keynote Speeches (4 speakers @ 20min and 30 min discussion)	Open Synthetic Systems, Haruo Hayas Science and Disaster Resilience An introduction of the first national co of China, Yang Saini, Beijing Normal Ur Using science to support decision-ma events: some examples from Aotearoa Engaging Science with actions: A case	ompro nivers kers a Nev	ehensive disaster risk survey project sity to reduce risk from natural hazards w Zealand, Gill Jolly, GNS Science	Chair: Toshio Koike Executive Director, International Centre for Water Hazard and Risk Management (ICHARM) under the auspices of UNESCO
rtual - 31st August to								Panel Discussion - 1 Regional Alliances : Improving collaboration to support global stakeholders on DRR and DRM	Panel Discussion 2-Target E - Disaster Risk Governance and Contribution for Policy Making		Panel Discussion - 3 Contributions to Climate Change Adaptation	Panel Discussion - 4 Implementation of Sciences in Action
ntinental and Vi								Focal Points: Hirokazu Tatano, Norio Maki, Kenji Kawaike, Wei-Sen Li, Gretchen Kalonji	Focal Points: Toshio Fujimi, Genta Nakano, Ritsuko Yamazaki-Honda, Dilanthi Amaratunga		ocal Points:Tetsuya Takemi, Kenji Tanaka, Mahua Mukherjee; and Andrew Collins as Adviser	Focal Points: Subhajyoti Samaddar, Masamitsu Onishi, Yuki Matsushi, Yuichi Ono
th Action - Interco								Session 1-1: Introducing current and existing alliances - (3 @15 min) Chair: Srikantha Herath and Kenji Kawaike	policies Chair: Dilanthi Amaratunga and Ritsuko Yamazaki-Honda	Rese chan b) To	o create a roadmap for Universities and earch Centres in support of the climate nge research agenda o list measurable contributions of the Asia Oceania Region towards the COP26.	4-1 Implementation Science in DRR 5 speakers @ 10-minute each - 40-minute discussion session
of GADRI : Engaging Sciences wit ⊉ ⋛	M 11:30 M 13:00	AM 2:30 AM 4:00	AM 8:00 AM 9:30	AM 4:30 AM 6:00	PM 22:30 AM 00:00	30 PM 19:30 00 PM 21:00	90 min	 Introduction to the South Asian Alliance of Disaster Research Institutes (SAADRI), Srikantha Herath, Co-chair, SAADRI Opportunities and Challenges for AADRI since Inception, Desmond Manatsa, African Alliance of Disaster Resarch Institutes (AADRI), Bindura University of Science, Zimbabwe Natural Disaster Research Council, Akira Igarashi, DPRI, Kyoto University, Japan 	 Progress and achievement of Sendai Framework Target E in Asia Pacific countries, Timothy Wilcox, Offier-in-Charge, Programme Management Officer (Asia Pacific), UNDRR, Thailand Analysis of the GADRI Questionnaire Survey covering contributions to Sendai Framework, Climate Change Adaptation, and Covid-19, Genta Nakano, Disaster Prevention Research Institute (DPRI), Kyoto Uiversity, Japan 	•	Chair: Mahua Mukherjee Some examples integrated research on climate-related geohazard risks, impacts of climate change and planning policy, Choun-Sian LIM, Southeast Asia Disaster Prevention Research Initiative, Universiti Kebangsaan Malaysia Sutat Weesakul, Director, Hydro-Informatics Institute, Ministry of Higher Education, Science, Research and Innovation, Thailand;	Chair: Roles of science and technology in enhancing disaster resilience and sustainability by all, Toshio Koike, Exeucitve Director, International Centre for Water Hazard and Risk Management (ICHARM) under the auspices of UNESCO
5th Global Summit o								 Introducing Viewpoints: Suggestions for Improvement - (3 @ 5 min) - Panel Discussion: (30 min) Improving Collaboration for DRR and DRM in Small Island Developing States, Ian White, Emeritus Professor, Water Resources, Australian National University Leveraging Academic Diplomacy for resilience and addressing cascading risks, Indrajit Pal, Assistant Professor and Chair, DPMM Program, Asian Institute of Technology (AIT), Thailand 	S, S,		Assessing the impacts of extreme weather on local-scale hazards in urban areas and complex terrains for climate change adaptation, Tetsuya Takemi, Professor, Disaster Prevention Research Institute (DPRI), Kyoto University, Japan	 How can science support decision- making in risk assessment?, Gary Wilson, GNS Science, New Zealand How can we better evaluate DRR researchers?, Yuichi Ono, IRIDeS, Tohoku University, Japan Challenges and Requirements towards Implementing DRR Science in Public Sector Development: Experience from Bangladesh, Shibly Sadik
							45 min	Session 1-2: -What should we do to	Brea 2-2 - Potentials of Scientific knowledge for	•	Chair: Keni Tanaka, DPRI, Kyoto University	4-2 A new way of evaluation system for
		AM 4:45 AM 6:15				PM 21:45 PM 23:15	90 min	 Session 1-2: -What should we do to encourage youth to engage in education? (4 @ 10 min) Chair: Gretchen Kalonji and Wei-Sen Li Introducing Viewpoints: Suggestions for Improvement, Antonia Yulo Loyzaga, President, National Resilience Council (NRC), Philippines Building DRR capacity for youth: Practical experience from Asia, Bill Ho, Asian Disaster Preparedness Center (ADPC), Thailand Transboundary and cross-generation disaster risk reduction knowledge co- creation platform, Yi-Chung Liu, Associate Researcher, International Collaboration, National Science and Technology Center for Disaster Reduction (NCDR), Chinese Taipei Alliance of youth and young professional in science, engineering, technology, and innovation for disaster risk reduction (U- INSPIRE Alliance): enabling factors and prospects, Mizan Bisri, representing U- INSPIRE, Indonesia Roles of the University of the South Pacific and partners in re-building the culture of resilience in Pacific Island Countries, Viliamu lese, Senior Lecturer – Disaster Risk Management at the Pacific Centre for Environment and Sustainable Development, at the University of the South Pacific (USP), Fiji 	 <u>DRR policies</u> <u>Chair: Dilanthi Amaratunga and Ritsuko</u> <u>Yamazaki-Honda</u> (3 @ 10 min and 30 panel discussion) Aslam Perweiz, Deputy Executive Director, ADPC (Contact: Yamazaki-Honda) <u>SENTINEL ASIA - Utilization Space</u> <u>Technology for DRR , Makoto Ikeda, Asian</u> Disaster Reduction Center (ADRC), Japan Potentials and challenges of randomized controlled trial for evidence-based DRR policies, Toshio Fujimi, DPRI, Kyoto University 	•	Chair: Keni Tanaka, DPRI, Kyoto University Analysis on Surface Heating Field by Using Different Methods over the Tibetan Plateau, Weiqiang Ma, The Institute of Tibetan Plateau Research, Chinese Academy of Sciences Ali Chavoshian, Head, Science Department of Iran National Commission for UNESCO, Director, Regional Centre on Urban Water Management (RCUWM), Tehran Disaster Risk Reduction and Climate Change Adaptation: Bangladesh Context, Towhida Rashid, Professor and Chairperson, Department of Meteorology, Faculty of Earth and Environmental Sciences, Dhaka University, Bangladesh Resilient Infrastructure and NbS, Mahua Mukherjee, IIT, Roorkee Cui Peng, Institute of Mountain Hazards and Environment (IMHE), Chinese Academy of Sciences	 DRR researchers speakers @ 10-minute each - 40-minute discussion session Chair: Capacity Building of Multi-stakeholders for Disaster Risk Reduction: Some Experiences from Malaysia, Minhaz Farid Ahmed, Institute for Environment and Development (LESTARI), Universiti Kebangsaan Malaysia Masamitsu Onishi, Disaster Prevention
									Asia and Oceania Sess	ion	Wrap-up Plenary	

PM15:15 PM 15:45	AM 6:15 AM 6:45	AM 11:45 PM 12:15	AM 8:15 AM 8:45	AM 2:15 AM 2:45	PM 23:15 PM 23:45	30 min	 Group 1-1 - Introducing Current and Existing Alliances, Srikantha Herath Group 1-2 - What Should We Do to Encourage Youth to Engage in Education?, We Group 2 - Target E - Disaster Risk Governance and Contribution for Policy Making Group 3 - Contributions to Climate Change Adaptation, Tetsuya Takemi Group 4 - Implementation of Sciences in Action, Subhajyoti Samaddar 	Chair: Norio Maki Professor, Disaster Prevention Research Institutes (DPRI), Kyoto University, Japan				
PM15:45 PM 16:00		AM 12:15 PM 12:30	AM 8:45 AM 9:00	AM 2:45 AM 3:00	PM 23:45 AM 0:00	15 min	Break time - Breakout rooms available for those					
JP time	UTC time	IST	Europe (Central European Time)	EDT	PDT	6h	Europe with Africa an Exploring solutions to Bridge the Gaps for	Action				
1st Sept PM 16:00 PM 22:00	1st Sept AM 7:00 PM 13:00	1st Sept AM 12:30 PM 18:30	1st Sept AM 9:00 PM 15:00	1st Sept AM 3:00 AM 9:00	1st Sept AM 0:00 AM 6:00		09:00 to 15:00 hours CES Organising Committee: Dr. Jörgen Sparf, Pro					
		Plenary Session										
			AM 9:00 AM 9:10			10 min		by the regional hosts	search Centre, Mid Sweden University			
			AM 9:10 AM 10:15			65 min	 Tom De Groeve, Deputy Head of Unit, D Commission, Joint Research Centre (EC- Nico Elema, Director, PeriPeri U, Stellen 					
		Moderated Discussion										
		Image: 15 min Break Discussion panel 1										
			AM 10:30 AM 11:15			45 min	 Bridging the Collaboration Gaps : Integrating DRR and CCA for a Sc Liviu Stirbat, Deputy Head, Adaptation Unit, Euroepan Directorate General for Climate Action Deidre Brock, Member of Parliament, Scottish Governmnet, Shadow SNP Spokesperson for Environ Desmond Manatsa, Africa Alliance of Disaster Research Institutes, Bindura University of Science, Z 	Chair: Andrew Collins				
		Sarah Webb and Mark Pelling - UK Research and Innovation										
						15 min	Brea Discussion panel 2	Break Discussion panel 2				
			AM 11:30 PM 12:15			45 min	 Bridging the knowledge Gaps: Exploring solutions for Transform Marzia Santini, JRC: Science Pillar of the Knowledge Network Zuzana Stanton-Geddes, The World Bank Lisa Robinson, BBC Media Action 	Bridging the knowledge Gaps: Exploring solutions for Transforming Data into Action C rzia Santini, JRC: Science Pillar of the Knowledge Network cana Stanton-Geddes, The World Bank				
						45 min	Lunch B	Break				
							Discussion panel 3 Bridging the Science-Policy Gaps: Contextualising Governance to Explo	ore Opportunities for Action	Chair: Jörgen Sparf, Associate			
			PM 13:00 PM 13:45			45 min	 David Alexander, University College London Dzhergalbek Ukashev, The Center for Emergency Situations and Disaster Risk Reduction, Kazakhs Valeria Drigo, Global Network of Civil Societal Organisations for Disaster Risk Reduction (GNDR) 	ergalbek Ukashev, The Center for Emergency Situations and Disaster Risk Reduction, Kazakhstan				
			Image: Second				k					
							Discussion panel 4 Bridging the Generational Gap: Catalysing Science in Action by	Youth Engagement				
			PM 14:00 PM 14:45			45 min	 Alinne Olvera, The United Nations Major Group for Children and Youth: The Science Policy Interface Marie-Claire Graf, YOUNGO Fang Lian, IRDR Young Scientists Programme, China Ida Ngurah, Plan International, Indonesia 	YOUNGO oung Scientists Programme, China				
			PM 14:45 PM 15:00			15 min	Closing Plenary (by the gr					
JP time	UTC time	India	Europe	EDT	PDT	10 min	Introduction to theNetworking with	Institutes and E-poster Session				
1st Sept PM 22:00	1st Sept PM 13:00	1st Sept PM 18:30	1st Sept	1st Sept AM 9:00	1st Sept AM 6:00	55 min	Networking with Institutes 1st half :	E-Poster Presenta	ation 1st half :			
AM 0:00	PM 15:00	PM 18:30 PM 20:30	PM 17:00	AM 11:00	AM 8:00 AM 8:00		Tetsuya Sumi, Kenji Tanaka, Yukitoshi Fukahata	Tetsuya Sumi, Kenji Tanaka, Yukitoshi Fukahata Hiroyuki Goto, Muneta Yokomat				
						55 min	Networking with Institutes 2nd half :	E-Poster Presenta	tion 2nd half :			
							Tetsuya Sumi, Kenji Tanaka, Yukitoshi Fukahata	Hiroyuki Goto, Muneta Yokor	natsu, Masamitsu Onishi			
JP time	UTC time	India (Indian Standard Time)	Europe (Central European Time)	US (Eastern Daylight Time)	US (Pacific Daylight Time)		Common Closir For all part					
						30 min	Plenary Session III: Achievements and Recommendations by • Americas covering North and South America, Grace Yan, Director of Center for Hazard Mitigation a Mitigation (WHAM) Laboratory, Department of Civil, Architectural and Environmental Engineering, • Asia and Oceania, Mahua Mukherjee, IIT, Roork • Europe with Africa and the Middle-East, Jörgen Sparf, Mid-S	Chair: James Mori Professor, Disaster Prevention Research Institute (DPRI), Kyoto University				
2nd Sept AM 0:00 AM 1:00	1st Sept PM 15:00 PM 16:00	1st Sept PM 20:30 PM 21:30	1st Sept PM 17:00 PM 18:00	1st Sept AM 11:00 PM 12:00	1st Sept AM 8:00 AM 9:00	AM 8:00	Remarks by: • Jenty Kirsch-Wood, Chief of Section, Global Risk Analysis an • Qunli Han, Executive Director, International Programme Office of Integrated Ro • Andrew Collins on COP26					
							Closing of the 5th Global Summit of G • Paul Kovacs • Eiichi Nakakita	ADRI:				